Lithium-induced cardiotoxicity mimicking Acute Coronary Syndrome: a case report
| dc.contributor.author | Azadian, Anahita | en |
| dc.contributor.author | Chahrour, Houssein | en |
| dc.contributor.editor | Mehta, Shobha | en |
| dc.contributor.editor | Cronin, Pádraig | en |
| dc.date.accessioned | 2025-10-28T13:55:04Z | |
| dc.date.available | 2025-10-28T13:55:04Z | |
| dc.date.issued | 2025 | en |
| dc.description.abstract | Introduction: Lithium toxicity, a complication of chronic lithium therapy used in the treatment of bipolar disorder (BPD), commonly presents with gastrointestinal and neurological symptoms. However, rare cardiac manifestations of lithium cardiotoxicity can occur. This case describes a 51-year-old woman with BPD on long-term lithium therapy who developed neurological symptoms (confusion, resting tremor, dysarthria). Investigations were notable for elevated troponin levels and transthoracic echocardiogram revealed a novel reduced left ventricular ejection fraction. Coronary artery disease and other potential causes were ruled out, and lithium-induced cardiotoxicity was determined to be the etiology of the patient’s presentation. Methods: A thorough clinical evaluation was conducted, including history, physical examination, and diagnostic testing. Investigations included an electrocardiogram (ECG), transthoracic echocardiogram (TTE), coronary angiography, chest X-ray, neuroimaging (CT and MRI brain), and blood | en |
| dc.description.status | Not peer reviewed | en |
| dc.description.version | Published Version | en |
| dc.format.mimetype | application/pdf | en |
| dc.identifier.citation | Azadian, A. and Chahrour, H. (2025) 'Lithium-induced cardiotoxicity mimicking Acute Coronary Syndrome: a case report', UCC Student Medical Journal, 5, p. 105. https://doi.org/10.33178/SMJ.2025.1.31 | en |
| dc.identifier.doi | 10.33178/SMJ.2025.1.31 | en |
| dc.identifier.endpage | 105 | en |
| dc.identifier.issn | 2737-7237 | |
| dc.identifier.journalabbrev | UCC SMJ | |
| dc.identifier.journaltitle | UCC Student Medical Journal | en |
| dc.identifier.startpage | 105 | en |
| dc.identifier.uri | https://hdl.handle.net/10468/18108 | |
| dc.identifier.volume | 5 | |
| dc.language.iso | en | en |
| dc.publisher | UCC Medical Research and Technology Society | en |
| dc.rights | © 2025, the Author(s). This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License. | en |
| dc.rights.uri | https://creativecommons.org/licenses/by-nc/4.0 | |
| dc.source | Batch upload | en |
| dc.subject | Case report | en |
| dc.subject | Lithium-induced cardiotoxicity | en |
| dc.subject | Acute Coronary Syndrome | en |
| dc.title | Lithium-induced cardiotoxicity mimicking Acute Coronary Syndrome: a case report | en |
| dc.type | Conference item | en |
Files
Original bundle
1 - 1 of 1
Loading...
- Name:
- Lithium-induced+cardiotoxicity+mimicking+Acute+Coronary+Syndrome_+a+case+report.pdf
- Size:
- 136.66 KB
- Format:
- Adobe Portable Document Format
- Description:
- Published Version
